# SDR 904510062007

- Difficulty date: October 6, 2007
- Submitted: October 8, 2007
- Operation: Air carrier
- Aircraft: N103VU
- Make and model: Bolkms BK117C2
- Aircraft serial: 9054
- Aircraft time: 2,340 hours
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Part number: 609001
- Condition: Arced
- Location: Cabin Fan
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING SEVERAL FLIGHTS ON OCTOBER 5, 2007 THE FLIGHT CREW NOTICED A BURNING ODOR IN THE AIRCRAFT BUT COULD NOT DETERMINE A SOURCE FOR THE ODOR. THE ODOR WAS THAT OF BURNING RUBBER AND ONLY OCCURRED DURING LANDING AS AIRCRAFT PASSED THROUGH ETL (EFFECTIVE TRANSLATIONAL LIFT), HOWEVER THE ODOR THE NOT OCCUR ON EACH LANDING. AFTER EACH LANDING THE AIRCRAFT WAS CHECKED WITH NO SOURCE OF THE ODOR BEING FOUND BUT IT WAS MORE PRONOUNCED IN THE BACK CABIN AREA. THE MECHANIC TODAY TOOK THE AIRCRAFT OUT OF SERVICE TO PERFORM MAINTENANCE AND INSPECTED THE AIRCRAFT TO TRY AND DETERMINE THE SOURCE OF THE BURNING ODOR. AFTER DROPPING THE PANELS FOR THE AFT AIR CONDITIONING IT WAS DISCOVERED THAT THE POWER WIRE FOR THE AFT CABIN CEILING LIGHT HAD CAME OFF AND HAD POSSIBLY CONTACTED THE WIRING FOR THE AFT BLOWER MOTOR. THE WIRING FOR THE BLOWER MOTOR HAD BEEN BURNED AWAY EXPOSING THE COPPER WIRING. THE BLOWER MOTOR CIRCUIT BREAKER WAS PULLED AND MEL'D. THE AIRCRAFT WAS RETURNED TO SERVICE.
